Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jan 24, 2018, 3:03 PM MST for 10 counties in Colorado. It took effect at Jan 25, 2018, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2018, 3:03 PM MST (22:03 UTC)
- In effect from
- Jan 25, 2018, 9:00 AM MST
- Expired
- Jan 25, 2018, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS85 KPUB 242203 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 303 PM MST Wed Jan 24 2018 ...A Red Flag Warning has been issued from 9 AM until 5 PM Thursday for gusty winds, low relative humidity values and dry fuels for the south aspects of fire zone 222, zone 225 below 7000 feet, and zones 227, 229, 230, 233 and 237... COZ222-225-227-229-230-233-236-237-251415- /O.NEW.KPUB.FW.W.0001.180125T1600Z-180126T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 303 PM MST Wed Jan 24 2018 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...225...227...229...230...233...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM MST Thursday. * Affected Area...Fire Weather Zones 222...225...227...229... 230...233...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread, especially on south facing aspects and for elevations below 7000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
288 WWUS85 KPUB 251055 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 355 AM MST Thu Jan 25 2018 ...A Red Flag Warning is in effect from 9 AM until 5 PM today for gusty winds, low relative humidity values and dry fuels for the south aspects of fire zone 222, zone 225 below 7000 feet, and zones 227, 229, 230, 233 and 237... COZ222-225-227-229-230-233-236-237-260000- /O.CON.KPUB.FW.W.0001.180125T1600Z-180126T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 355 AM MST Thu Jan 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 222...225...227...229...230...233...236 AND 237... * Affected Area...Fire Weather Zones 222...225...227...229... 230...233...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread, especially on south facing aspects and for elevations below 7000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
728 WWUS85 KPUB 252135 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 235 PM MST Thu Jan 25 2018 ...A Red Flag Warning remains in effect until 5 PM today for gusty winds, low relative humidity values and dry fuels for the south aspects of fire zone 222, zone 225 below 7000 feet, and zones 227, 229, 230, 233 and 237 which includes the lower eastern slopes of the Sangre De Cristo and Wet mountains, south facing slopes and snow free areas of Fremont county, southern El Paso, Huerfano, Las Animas, Baca and Prowers Counties... COZ222-225-227-229-230-233-236-237-260000- /O.CON.KPUB.FW.W.0001.000000T0000Z-180126T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 235 PM MST Thu Jan 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...225...227...229...230...233...236 AND 237... * Affected Area...Fire Weather Zones 222...225...227...229... 230...233...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread, especially on south facing aspects and for elevations below 7000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
374 WWUS85 KPUB 260000 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 500 PM MST Thu Jan 25 2018 ...Red Flag Warning has expired... COZ222-225-227-229-230-233-236-237-260100- /O.EXP.KPUB.FW.W.0001.000000T0000Z-180126T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 500 PM MST Thu Jan 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 222...225...227... 229...230...233...236 AND 237... Winds will continue to decrease this evening, while humidity will climb slowly back above 15 percent shortly after sunset. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 24, 10:18 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 24, 10:18 AM MST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1018 AM MST Wed Jan 24 2018 .SHORT TERM...(Today and tonight) Issued at 250 AM MST Wed Jan 24 2018 Currently... Skies were clear across the region at 3 am. Temperatures ranged in the 20s along the mtns/plains interface to teens on the eastern plains. Mountains and valleys were generally in the single digits to teens. Winds were light all areas with the exception of mtn tops where winds were gusting in the 40-50 mph range (e.g, La Veta and Monarch Pass). Today... Region will be under NW flow aloft with ridge axis approaching the region. Temps today on the plains will be about 10F warmer than yesterday, while mtn temps will rise about 5F. Winds will generally be light over most of the region although breezy to windy conditions will be experienced in the mtns. The farther north you go in the mtns, the windier it will be. Tonight... Min temps should be noticeably warmer as compared to this mornings low temps. Expect lows tonight to fall into the 20s across the plains, although areas over the far eastern plains, generally from Lamar northward, will be in the teens. Banana belt areas along the plains/mtns interface should see lows in the 20s. San Luis valley (SLV) will remain cold with temps reaching to 0 to -5F. Clear skies are anticipated. Winds will be light most areas except in the mountains were winds will be in the 20-30 mph range. Winds will also likely keep up a bit along the mtns/plains interface. .LONG TERM...(Thursday through Tuesday) Issued at 250 AM MST Wed Jan 24 2018 Two weather systems will affect the region during this period. The first one will move through THU-FRI and the 2nd on will move through during mid week. The first systems impact will be felt on Thursday across the plains as critical fire weather conditions will occur as winds will be gusty from the southwest, temps will be warm (60s) and RH values will be below 15% across many areas. However I should note that fuels are not critical at this time. A broad long wave, low amplitude trough will move through the area Thu nite and Friday, and this will bring a chance of snow mainly to the contdvd regions during this time frame. This system will then drop the temps about 10-15F for Friday across the region. The 2nd system at this time looks quite promising for the region. Long range guidance shows a higher amplitude trough moving during mid week which has the potential to bring precip to the entire region. This system is fcst to move much slower across the region and this will allow for a better chance of significant precip for the area. Prior to the 2nd system reaching the area, it will be rather mild Mon and Tue and critical fire weather condition may occur once again, especially on Tue. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1012 AM MST Wed Jan 24 2018 VFR conditions expected at the taf sites today with a scattered to broken cirrus layer at times along the lee of the southeast mountains...mainly affecting KCOS. Otherwise winds at the TAF sites will remain diurnally driven with speeds under 12 kts. Mountain top winds will continue to increase, especially tonight into Thursday. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...KT
Hazardous weather outlook, Jan 24, 4:54 AM MST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 454 AM MST Wed Jan 24 2018 COZ058>089-093>099-251200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 454 AM MST Wed Jan 24 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A pacific weather system will move across the region Thursday night into Friday. This system will bring a good chance of snow to the central mountain region, where 3 to 5 inches of wind driven snow will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.